Alert archive / Minnesota / Winter Storm Watches in 2008

Winter Storm Watch 3, NWS Twin Cities, MN

March 25, 200821 counties in Minnesota; 4 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Mar 25, 2008, 2:34 PM CDT for 21 counties in Minnesota; 4 counties in Wisconsin. It took effect at Mar 27, 2008, 1:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 2:34 PM CDT (19:34 UTC)
In effect from
Mar 27, 2008, 1:00 AM CDT
Expired
Mar 27, 2008, 10:00 PM CDT
In force
21 hr
Issued by
NWS Twin Cities, MN
All 25 counties

Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 54 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 251934
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
234 PM CDT TUE MAR 25 2008

...HEAVY WET MARCH SNOW EXPECTED FOR PART OF SOUTHERN MINNESOTA
INTO WESTERN WISCONSIN WEDNESDAY NIGHT INTO THURSDAY EVENING...

.LOW PRESSURE IS EXPECTED TO PUSH EAST OF THE ROCKY MOUNTAINS
WEDNESDAY MORNING AND TRACK INTO EASTERN IOWA BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL PUT MUCH OF
SOUTHERN MINNESOTA IN THE SNOW SHIELD WEDNESDAY NIGHT WITH HEAVY
SNOW POSSIBLE ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY.
A PERIOD OF MIXED RAIN AND SNOW IS EXPECTED FOR SOUTHWEST
MINNESOTA WEDNESDAY EVENING. SNOWFALL WILL LIKELY SPREAD INTO PART
OF WESTERN WISCONSIN AROUND DAYBREAK THURSDAY AND CONTINUE INTO
EARLY THURSDAY EVENING. SOME OF THE SNOWFALL MAY BE ACCOMPANIED BY
GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.


MNZ054-056-064>067-073>075-082-083-091-092-260345-
/O.NEW.KMPX.WS.A.0003.080327T0600Z-080327T2300Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
234 PM CDT TUE MAR 25 2008

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY AFTERNOON. 

ANOTHER ROUND OF HEAVY WET SNOW IS EXPECTED FOR MUCH OF SOUTHWEST
AND SOUTH CENTRAL MINNESOTA WEDNESDAY NIGHT INTO LATE THURSDAY
AFTERNOON. ALTHOUGH SEVERAL HOURS OF MIXED RAIN AND SNOW MAY OCCUR
ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY...PRECIPITATION WILL
LIKELY CHANGE OVER TO SNOW TOWARD MIDNIGHT ON WEDNESDAY NIGHT AND
BECOME HEAVY. WITH SPRING SNOW EVENTS...SOME THUNDER AND LIGHTNING
CAN OFTEN OCCUR. IF THUNDER UNFOLDS WITHIN THIS SYSTEM...LOCALLY
VERY HEAVY SNOWFALL MAY OCCUR OVER A VERY SMALL TIME FRAME AND
GREATLY EXACERBATE DIFFICULT TRAVEL CONDITIONS. THE MOST LIKELY
AREA FOR THUNDER-SNOW WOULD BE ALONG AND SOUTH OF INTERSTATE 80. 
SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST
WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MNZ069-070-076>078-084-085-093-WIZ024>026-028-260345-
/O.NEW.KMPX.WS.A.0003.080327T1200Z-080328T0300Z/
SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE-
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...LE SUEUR...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
234 PM CDT TUE MAR 25 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

HEAVY...WET SNOW IS EXPECTED TO DEVELOP ACROSS PART OF
SOUTH CENTRAL AND SOUTHEAST MINNESOTA WEDNESDAY EVENING...AND THEN
BECOME HEAVY BY EARLY THURSDAY MORNING. THE SNOW WILL LIKELY PUSH
INTO PART OF WESTERN WISCONSIN SHORTLY AFTER DAYBREAK THURSDAY AND
CONTINUE INTO THURSDAY EVENING. SOME OF THE SNOWFALL MAY ALSO BE 
ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
WET/AJZ
3 follow-up statements
000 
WWUS43 KMPX 252112 CCA
WSWMPX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
410 PM CDT TUE MAR 25 2008

...HEAVY WET MARCH SNOW EXPECTED FOR PART OF SOUTHERN MINNESOTA
INTO WESTERN WISCONSIN WEDNESDAY NIGHT INTO THURSDAY EVENING...

.LOW PRESSURE IS EXPECTED TO PUSH EAST OF THE ROCKY MOUNTAINS
WEDNESDAY MORNING AND TRACK INTO EASTERN IOWA BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL PUT MUCH OF
SOUTHERN MINNESOTA IN THE SNOW SHIELD WEDNESDAY NIGHT WITH HEAVY
SNOW POSSIBLE ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY.
A PERIOD OF MIXED RAIN AND SNOW IS EXPECTED FOR SOUTHWEST
MINNESOTA WEDNESDAY EVENING. SNOWFALL WILL LIKELY SPREAD INTO PART
OF WESTERN WISCONSIN AROUND DAYBREAK THURSDAY AND CONTINUE INTO
EARLY THURSDAY EVENING. SOME OF THE SNOWFALL MAY BE ACCOMPANIED BY
GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.


MNZ054-056-064>067-073>075-082-083-091-092-260530-
/O.COR.KMPX.WS.A.0003.080327T0600Z-080327T2300Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
410 PM CDT TUE MAR 25 2008

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY AFTERNOON. 

ANOTHER ROUND OF HEAVY WET SNOW IS EXPECTED FOR MUCH OF SOUTHWEST
AND SOUTH CENTRAL MINNESOTA WEDNESDAY NIGHT INTO LATE THURSDAY
AFTERNOON. ALTHOUGH SEVERAL HOURS OF MIXED RAIN AND SNOW MAY OCCUR
ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY...PRECIPITATION WILL
LIKELY CHANGE OVER TO SNOW TOWARD MIDNIGHT ON WEDNESDAY NIGHT AND
BECOME HEAVY. WITH SPRING SNOW EVENTS...SOME THUNDER AND LIGHTNING
CAN OFTEN OCCUR. IF THUNDER UNFOLDS WITHIN THIS SYSTEM...LOCALLY
VERY HEAVY SNOWFALL MAY OCCUR OVER A VERY SMALL TIME FRAME AND
GREATLY EXACERBATE DIFFICULT TRAVEL CONDITIONS. THE MOST LIKELY
AREA FOR THUNDER-SNOW WOULD BE ALONG AND SOUTH OF INTERSTATE 90. 
SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST
WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MNZ069-070-076>078-084-085-093-WIZ024>026-028-260530-
/O.COR.KMPX.WS.A.0003.080327T1200Z-080328T0300Z/
SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE-
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...LE SUEUR...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
410 PM CDT TUE MAR 25 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

WET SNOW IS EXPECTED TO DEVELOP ACROSS PART OF SOUTH CENTRAL AND
SOUTHEAST MINNESOTA WEDNESDAY EVENING...AND THEN BECOME HEAVY BY
EARLY THURSDAY MORNING. THE SNOW WILL LIKELY PUSH INTO PART OF
WESTERN WISCONSIN SHORTLY AFTER DAYBREAK THURSDAY AND CONTINUE
INTO THURSDAY EVENING. SOME OF THE SNOWFALL MAY ALSO BE
ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
WET/AJZ
000 
WWUS43 KMPX 260326
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT TUE MAR 25 2008

...SNOW EXPECTED WITH POTENTIAL FOR SIGNIFICANT ACCUMULATIONS IN
SOUTHERN MINNESOTA INTO WESTERN WISCONSIN LATE WEDNESDAY NIGHT
INTO THURSDAY EVENING...

.A WINTER STORM WATCH CONTINUES FOR MOST OF SOUTHERN MINNESOTA AND
PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE
WATCH IS IN EFFECT FOR THE MINNESOTA RIVER VALLEY OF SOUTHWEST
MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 6 PM THURSDAY
EVENING. THE WATCH IS IN EFFECT FOR THE REMAINDER OF SOUTH CENTRAL
MINNESOTA INTO A PORTION OF WEST CENTRAL WISCONSIN FROM 7 AM
THURSDAY THROUGH 10 PM THURSDAY. COMMUNITIES IN MINNESOTA WITHIN
THE WATCH INCLUDE ALBERT LEA...APPLETON...HUTCHINSON...MANKATO...
OWATONNA...RED WING...REDWOOD FALLS...AND THE SOUTHERN TWIN CITIES
METRO AREA. IN WISCONSIN THE WATCH INCLUDES DURAND...EAU
CLAIRE...AND MENOMONIE.

LOW PRESSURE IS STILL EXPECTED TO PUSH EAST OF THE ROCKY MOUNTAINS
DURING THE DAY WEDNESDAY AND EVOLVE TOWARDS EASTERN IOWA BY
SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER
SYSTEM WILL PUT MUCH OF SOUTHERN MINNESOTA IN THE SNOW SHIELD LATE
WEDNESDAY NIGHT AND THURSDAY WITH HEAVY SNOW POSSIBLE. CONFIDENCE
IS HIGHEST ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY OF
RECEIVING SNOWFALL ACCUMULATION WITH SIGNIFICANT ACCUMULATIONS
POSSIBLE. IF PRECIPITATION BEGINS AS EARLY AS WEDNESDAY EVENING IT
IS ANTICIPATED TO BE LIGHT WITH A MIX OF RAIN AND SNOW. THE
SNOWFALL WILL LIKELY SPREAD INTO PART OF CENTRAL MINNESOTA AND
WESTERN WISCONSIN AROUND DAYBREAK THURSDAY AND CONTINUE INTO EARLY
THURSDAY EVENING. UNCERTAINTY IS HIGHEST WITHIN THIS AREA AS TO
FORECAST SNOWFALL AMOUNTS...HOWEVER THE POTENTIAL FOR SIX INCHES
OR MORE OF SNOW IS GREATEST FROM THE SOUTHERN TWIN CITIES METRO
AREA EASTWARD ALONG AND SOUTH OF INTERSTATE 94 TO EAU CLAIRE.

SOME OF THE SNOWFALL MAY BE ACCOMPANIED BY GUSTY EAST
WINDS...NAMELY ALONG AND SOUTH OF THE INTERSTATE 90 
CORRIDOR...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

MNZ054-056-064>067-073>075-082-083-091-092-261130-
/O.CON.KMPX.WS.A.0003.080327T0600Z-080327T2300Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
1026 PM CDT TUE MAR 25 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

ANOTHER ROUND OF WET SNOW IS EXPECTED FOR MUCH OF SOUTHWEST AND
SOUTH CENTRAL MINNESOTA LATE WEDNESDAY NIGHT INTO LATE THURSDAY
AFTERNOON. ALTHOUGH SEVERAL HOURS OF MIXED LIGHT RAIN AND SNOW
MAY OCCUR ALONG AND SOUTH OF THE MINNESOTA RIVER
VALLEY...HEAVIER PRECIPITATION IN THE FORM OF SNOW IS EXPECTED
OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY. WITH SPRING SNOW
EVENTS...SOME THUNDER AND LIGHTNING CAN OFTEN OCCUR. IF THUNDER
UNFOLDS WITHIN THIS SYSTEM...LOCALLY VERY HEAVY SNOWFALL MAY OCCUR
OVER A VERY SMALL TIME FRAME AND GREATLY EXACERBATE DIFFICULT
TRAVEL CONDITIONS. THE MOST LIKELY AREA FOR THUNDER-SNOW WOULD BE
ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY IN SOUTHWEST AND
SOUTH CENTRAL MINNESOTA. SOME OF THE SNOWFALL MAY ALSO BE
ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MNZ069-070-076>078-084-085-093-WIZ024>026-028-261130-
/O.CON.KMPX.WS.A.0003.080327T1200Z-080328T0300Z/
SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE-
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...LE SUEUR...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
1026 PM CDT TUE MAR 25 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

WET SNOW IS EXPECTED TO DEVELOP ACROSS PARTS OF SOUTH CENTRAL AND
SOUTHEAST MINNESOTA LATE WEDNESDAY NIGHT AND SPREAD EASTWARD INTO
WEST CENTRAL WISCONSIN TOWARDS THE INTERSTATE 94 CORRIDOR DURING
THURSDAY MORNING. THE ATMOSPHERE APPEARS CONDUCIVE FOR HEAVIER
SNOWFALL RATES WHICH MAY STIFLE TRAVEL. UNCERTAINTY IS HIGHEST 
WITHIN THIS AREA AS TO FORECAST SNOWFALL AMOUNTS...HOWEVER THE
POTENTIAL FOR SIX INCHES OR MORE OF SNOW IS GREATEST FROM THE
SOUTHERN TWIN CITIES METRO AREA EASTWARD ALONG AND SOUTH OF
INTERSTATE 94 TO EAU CLAIRE.

SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST
WINDS...FURTHER HAMPERING TRAVEL.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 261634
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 AM CDT WED MAR 26 2008

...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH 
CENTRAL MINNESOTA TONIGHT THROUGH EARLY THURSDAY EVENING...

.A SNOW ADVISORY IS IN EFFECT FOR MOST OF SOUTHERN MINNESOTA. THE
ADVISORY IS IN EFFECT FOR PORTIONS OF THE MINNESOTA RIVER VALLEY
OF SOUTHWEST MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 7 PM
THURSDAY EVENING. THE ADVISORY IS IN EFFECT FOR THE REMAINDER OF
SOUTH CENTRAL MINNESOTA FROM 7 AM THURSDAY MORNING THROUGH 7 PM
THURSDAY EVENING. COMMUNITIES WITHIN THE ADVISORY INCLUDE ALBERT
LEA...MANKATO...OWATONNA...RED WING...AND REDWOOD FALLS.
MADISON...MONTEVIDEO...GRANITE FALLS. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT FOR THE SOUTHERN TWIN CITIES METRO AREA...OR
LOCATIONS NORTH OF THE MINNESOTA RIVER VALLEY.

LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT
TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH
OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN
MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY
ON THURSDAY. LOCATIONS SOUTH AND WEST OF THE MINNESOTA RIVER
VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL.
LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL
LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...SPREAD TOWARD
CENTRAL MINNESOTA OVERNIGHT...AND CONTINUE INTO EARLY THURSDAY
EVENING.

SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE
ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND
WEST OF A LINE FROM CANBY...TO REDWOOD FALLS...TO ALBERT LEA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


MNZ054-056-065>067-261745-
/O.CAN.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/
LAC QUI PARLE-CHIPPEWA-RENVILLE-MCLEOD-SIBLEY-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...OLIVIA...
HUTCHINSON...GAYLORD
1134 AM CDT WED MAR 26 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR
SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE
HUTCHINSON...MADISON...OLIVA...AND MONTEVIDEO VICINITIES.
THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR LAC QUI
PARLE...CHIPPEWA...RENVILLE...MCLEOD...AND SIBLEY COUNTIES.

$$

MNZ069-070-261745-
/O.CAN.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/
SCOTT-DAKOTA-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE
1134 AM CDT WED MAR 26 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR
SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE SOUTHERN
TWIN CITIES METRO AREA. THEREFORE...THE WINTER STORM WATCH HAS BEEN
CANCELLED FOR SCOTT AND DAKOTA COUNTIES.

$$

MNZ064-073>075-082-083-091-092-270045-
/O.UPG.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/
/O.NEW.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/
YELLOW MEDICINE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...GRANITE FALLS...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
1134 AM CDT WED MAR 26 2008

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND
EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE
FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD
SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING
THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE
MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT
ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN
AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON
WEDNESDAY...AND CONTINUE INTO EARLY THURSDAY EVENING.

SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE
ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND
WEST OF A LINE FROM CANBY TO REDWOOD FALLS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ076>078-084-085-093-270045-
/O.UPG.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/
/O.NEW.KMPX.SN.Y.0008.080327T1200Z-080328T0000Z/
LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
WASECA...OWATONNA...ALBERT LEA
1134 AM CDT WED MAR 26 2008

...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND
EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE
FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD
SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING
THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE
MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT
ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN
AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON
WEDNESDAY...SPREAD TOWARD CENTRAL MINNESOTA OVERNIGHT...AND
CONTINUE INTO EARLY THURSDAY EVENING. 

SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE
ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TOWARD THE
INTERSTATE 90 CORRIDOR.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 25, 6:23 AM CDT, 8 hours 11 minutes earlier.

Area forecast discussion, Mar 25, 6:23 AM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 AM CDT TUE MAR 25 2008

.AVIATION... /12Z TAF ISSUANCE/

LOW PRESSURE OVER THE ARROWHEAD ATTM WITH AN OCCLUDED FRONT
STRETCHING SOUTH ALONG THE MN/WI BORDER. FRONT PROGGED EAST OF
KEAU BY 15Z. THE LEADING EDGE OF BKN-OVC COLD AIR SC RUNS FROM
MORA THROUGH ST CLOUD TO WHEATON. THE CLOUDS ARE MOVING SOUTHEAST
NEAR 25 KNOTS AND WILL OVERSPREAD KMSP BY 13Z. THE UPSTREAM LOW
LEVEL MOISTURE IS HANDLED FAIRLY WELL BY THE NAM AT 875MB. CU RULE
IS VERY NEGATIVE AS WELL THROUGH THE DAY. SCATTERING OF THE LOW
CLOUDS EXPECTED THIS EVENING AS THE LOW LEVEL FLOW BECOMES MORE
ANTICYCLONIC. SUSTAINED WINDS TODAY IN THE 15 TO 20 KNOT RANGE
WITH MID LEVEL MOMENTUM TRANSFER SHOWING GUSTS INTO THE MIDDLE 20S
FOR GUSTS. WINDS BECOMING LIGHT THIS EVENING.

&&

.DISCUSSION... /ISSUED 310 AM CDT TUE MAR 25 2008/

FORECAST CHALLENGE FOR THIS PACKAGE IS THE WINTER STORM POTENTIAL
FOR PARTS OF THE REGION WEDNESDAY NIGHT THROUGH THURSDAY.

AT PRESENT...INITIAL FRONTAL BOUNDARY ATTACHED TO SURFACE LOW OVER
NORTH CENTRAL MINNESOTA /SOUTHWEST OF INL/ HAS CLEARED THE WESTERN
HALF OF MINNESOTA...AND IS CONTINUING TO PUSH EASTWARD.
TEMPERATURES BEHIND THE BOUNDARY ARE NOT MUCH DIFFERENT FROM THOSE
AHEAD OF IT...WITH A SHIFT TO WESTERLY WINDS AND A DROP IN DEW
POINT BEING THE MAIN EFFECTS OF THE BOUNDARY PASSAGE. DRY PUNCH IS
VERY EVIDENT IN WATER VAPOR IMAGERY...WITH DEW POINTS IN THE LOW
TEENS AND SINGLE DIGITS INTO CENTRAL SOUTH DAKOTA. WE ARE NOT
EXPECTING DEW POINTS THAT LOW...BUT THE NAM/GFS DEW POINT PROGS DO
BRING A TONGUE OF DRIER AIR TO THE MINNESOTA RIVER VALLEY/I-90
REGIONS DURING THE MORNING/EARLY AFTERNOON. SECONDARY COLD FRONT
APPARENT OVER NORTH DAKOTA...WITH STRONGER NORTHWEST WINDS AND
AREA OF COLD ADVECTION STRATOCU SPREADING SOUTHEASTWARD. REGION OF
PRIMARILY RAIN HAS BEEN PUSHING EASTWARD ACROSS CENTRAL/SOUTHERN
MINNESOTA AND INTO WESTERN WISCONSIN IN RESPONSE TO A SHORTWAVE
AND ASSOCIATED ISENTROPIC LIFT MOVING THROUGH THE REGION. 285/290K
SURFACES SHOW SOME LOW CONDENSATION PRESSURE DEFICITS AND
ISENTROPIC LIFT LINGERING OVER THE EASTERN PART OF THE FORECAST
AREA THROUGH MID MORNING...SO HAVE CONTINUED THE CHANCE POP
MENTION DURING THE MORNING HOURS. TEMPERATURES TODAY WILL BE A
LITTLE TRICKY...WITH TEMPERATURES ACTUALLY EXHIBITING A RISING
TREND EARLY THIS MORNING. TEMPERATURES ALREADY IN THE LOW TO MID
40S ARE EVIDENT OVER PARTS OF WESTERN MINNESOTA AND SOUTH DAKOTA.
WITH A WESTERLY/DOWNSLOPE WIND IN PLACE...TEMPERATURES SHOULD
EASILY BE IN THE 40S...EXCEPT FOR PARTS OF WEST CENTRAL
MINNESOTA...WHERE THE COLD ADVECTION AND STRATOCU SHOULD ARRIVE
EARLIER IN THE DAY. HIGHS IN THE NORTHWEST PART OF THE FORECAST
AREA WILL BE A GAME TIME DECISION...BASED ON THE LATEST SURFACE
OBSERVATIONS.

WEAK HIGH PRESSURE WILL MOVE INTO THE REGION FOR TUESDAY NIGHT AND
EARLY WEDNESDAY...BRINGING DRIER WEATHER. CLOUDINESS TONIGHT WILL
PREVENT TEMPERATURES FROM DROPPING TOO MUCH...WITH 20S EXPECTED
AREAWIDE.

THE FORECAST FOR WEDNESDAY NIGHT AND TOWARD THE END OF THE WEEK IS
A LITTLE PROBLEMATIC AT THIS POINT. ZONAL FLOW ATOP THE REGION IS
RESULTING IN SOME DIFFERENCES IN LOCATION AND STRENGTH OF A
SURFACE LOW PRESSURE SYSTEM EXPECTED TO DEVELOP IN THE
SOUTHERN/CENTRAL PLAINS AND EJECT TOWARD THE MID MISSISSIPPI
VALLEY DURING THIS TIME FRAME. THE MATTER IN REAL QUESTION IS HOW
FAR NORTH THE PRECIPITATION WILL EXTEND INTO MINNESOTA AND
WISCONSIN. THE MODELS ARE CONSISTENT IN FAVORING SOUTHERN
MINNESOTA FOR ANY SIGNIFICANT SNOW ACCUMULATIONS IN THE FORECAST
AREA. WARM ADVECTION MOVES IN FROM THE SOUTHWEST LATER WEDNESDAY
NIGHT TO BEGIN THE PRECIPITATION. REGION OF STRONG LOW TO MID
LEVEL FRONTOGENESIS ORIENTS ITSELF NEAR THE IOWA BORDER ON
THURSDAY...ESPECIALLY IN THE AFTERNOON. IN ADDITION...STRONG
REGION OF LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE
UPPER JET TRAVERSES THIS SAME REGION. PLENTY OF DEEP LAYER
MOISTURE IS PRESENT OVER SOUTHERN AND PARTS OF CENTRAL
MINNESOTA...HOWEVER...THE MAJOR MODEL DIFFERENCES ENTER THE MODEL
PICTURE IN HOW FAR NORTH THE DEEP LAYER MOISTURE IS PRESENT. THE
GFS FAVORS A MORE NORTHWARD EXTENT...WITH THE GRADIENT PRESENT
NEAR THE MPX/DLH COUNTY WARNING AREA BOUNDARY. THE NAM AND ECMWF
FAVOR THIS GRADIENT AT A MORE SOUTHERLY LOCATION. THE CURRENT
FORECAST HAS BACKED OFF A LITTLE ON THE POPS ACROSS THE NORTHERN
EDGE OF THE FORECAST AREA...TO HEDGE TOWARD THE DRIER SOLUTIONS.
WITH UNCERTAINTY REMAINING...HOWEVER...LEFT CHANCE POPS IN AREAS
NORTH OF THE I-94 CORRIDOR. IF THE FORECAST LIFT/MOISTURE REMAIN
IN ANY WAY CONSISTENT OVER THE NEXT FEW RUNS...WINTER HEADLINES
MAY BECOME NECESSARY OVER PARTS OF SOUTHERN MINNESOTA IN THE NEXT
24 HOURS OR SO...WITH IN EXCESS OF 6 INCHES OF SNOW POSSIBLE.

ADDITIONAL RIPPLES IN THE UPPER FLOW WILL MOVE QUICKLY ACROSS THE
AREA WITH LARGELY ZONAL FLOW REMAINING IN PLACE IN THE WAKE OF THE
AFOREMENTIONED SYSTEM. THIS WILL KEEP A CHANCE OF SNOW ACROSS THE
AREA THROUGH FRIDAY NIGHT. IT WILL ALSO PREVENT A SIGNIFICANT
FLUCTUATION IN TEMPERATURES THROUGH THE END OF THE WEEKEND.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/KAT
Hazardous weather outlook, Mar 25, 3:44 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 AM CDT TUE MAR 25 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
260845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
344 AM CDT TUE MAR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WEST TO NORTHWEST WINDS AT SPEEDS OF 15 TO 30 MPH...AND GUSTS TO
35 OR 40...WILL BE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF THE
MINNESOTA RIVER VALLEY AND THE INTERSTATE 90 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOWFALL...WITH PERHAPS SIGNIFICANT AMOUNTS...WILL BE
POSSIBLE ACROSS MAINLY SOUTHERN MINNESOTA FROM WEDNESDAY NIGHT AND
INTO THURSDAY. DETAILS ARE STILL NOT COMPLETELY CLEAR...BUT
LOCATIONS ALONG AND SOUTH OF THE MINNESOTA RIVER...AND THE
INTERSTATE 90 CORRIDOR...LOOK MOST SUSCEPTIBLE TO AMOUNTS OF 6
INCHES OR MORE. CONTINUE TO MONITOR FUTURE FORECASTS AND
STATEMENTS FOR ADDITIONAL INFORMATION AS WEDNESDAY AND THURSDAY
APPROACH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...SNOWFALL
REPORTS MAY BE NEEDED LATER WEDNESDAY AND INTO THURSDAY.

KAT

Nearby

Winter Storm Watches in Minnesota, 2008Winter Storm Watches in Wisconsin, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.